Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 234, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 31, 2016, 9:29 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 16 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2016, 9:29 PM EDT (01:29 UTC)
- Expired
- Jul 31, 2016, 9:45 PM EDT
- In force
- 16 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 9:30 PM EDT | TSTM WND DMG | 5 Se Danbury, NC | POWER LINES KNOCKED DOWN BY FALLEN TREE ON ROUTE 89 NEAR THE INTERSECTION WITH COVINGTON HOUSE ROAD |
| Jul 31, 9:33 PM EDT | TSTM WND DMG | 3 N Walnut Cove, NC | SEVERAL TREES DOWN ALONG FULP ROAD |
| Jul 31, 9:35 PM EDT | TSTM WND DMG | 2 Ne Walnut Cove, NC | ONE TREE DOWN ON ROUTE 311 NEAR THE PARKDALE MILLS PLANT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
220 WUUS51 KRNK 010129 SVRRNK NCC157-169-010215- /O.NEW.KRNK.SV.W.0234.160801T0129Z-160801T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 929 PM EDT SUN JUL 31 2016 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... SOUTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 1015 PM EDT * AT 929 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE HALL... MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WENTWORTH... MAYODAN... MADISON... WALNUT COVE... AND DANBURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3626 8024 3641 8028 3647 7978 3625 7978 TIME...MOT...LOC 0129Z 252DEG 28KT 3635 8009 HAIL...<.75IN WIND...60MPH $$ JR
2 follow-up statements
576 WWUS51 KRNK 010138 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 938 PM EDT SUN JUL 31 2016 NCC157-169-010215- /O.CON.KRNK.SV.W.0234.000000T0000Z-160801T0215Z/ STOKES NC-ROCKINGHAM NC- 938 PM EDT SUN JUL 31 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR SOUTHEASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES... AT 938 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE HALL... MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WENTWORTH... MADISON... WALNUT COVE... INTELLIGENCE... AND BETHANY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3626 8017 3636 8019 3642 7978 3625 7978 TIME...MOT...LOC 0138Z 252DEG 28KT 3636 8006 HAIL...<.75IN WIND...60MPH $$ JR
934
WWUS51 KRNK 010145
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT SUN JUL 31 2016
NCC157-169-010155-
/O.CAN.KRNK.SV.W.0234.000000T0000Z-160801T0215Z/
STOKES NC-ROCKINGHAM NC-
945 PM EDT SUN JUL 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3626 8017 3636 8019 3642 7978 3625 7978
TIME...MOT...LOC 0142Z 252DEG 28KT 3636 8005
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 7:15 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 31, 7:15 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 715 PM EDT Sun Jul 31 2016 .SYNOPSIS... A cold front will move south through the area and stall near or south of the Virginia, North Carolina border. By Thursday, the front will lift north through the region again, and stall once again. It will continue to be the focus for additional showers and storms into the upcoming weekend. && .NEAR TERM /THROUGH MONDAY/... As of 235 PM EDT Sunday... Models vary on activity this afternoon/evening in terms of where best coverage will occur. The 12z GFS and to some extent the Euro showing higher threat in the mountains of WV down toward the NC foothills, while the high-res models and 12z nam favor more of the foothills to piedmont. Will favor the east more given better low lvl convergence and higher theta-e. Still some decent coverage possible further northwest toward the Alleghany Highlands closer to the upper vort moving across from Ohio to MD. Will continue to have high chance to low likely mainly from Rockbridge south to the Blue Ridge/Foothills of Patrick/Surry county east, with more 30/40 pops in the west with less threat in the southwest toward the NC/TN border. As we head into tonight the upper wave passes across PA/MD and sends the frontal boundary south toward our forecast area. With sfc convergence and lingering moisture will keep at least slight chance of showers southeast overnight. Most models agree with this though the NAM pops up a few showers further north which could happen but think the threat is low. Fog will be prevalent again late tonight especially if it clears enough. Some moisture may stick around with the front, but best fog threat will be in the mountains and valleys. Lows tonight to range from the lower to mid 60s west to lower 70s southeast. Monday should see somewhat drier weather as front drops slightly south toward the NC/VA border. Confidence low that entire forecast will be dry though as another 1 to 2 upper waves pass across and some sfc trough may send the front slightly north again in the afternoon. Still best threat for storms Monday afternoon will be in southern Virginia into NC with isolated coverage north of a Bluefield to Roanoke to Lynchburg line. Going with some lower dewpoints in the north compared to today so a little less humid. Still temperatures should manage to reach typical 1st of August norms or just a degree or two higher, with lower 80s west to around 90 east. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... As of 300 PM EDT Sunday... During this portion of the forecast the region will transition from being under the influence of an upper level trough to being under an upper level ridge. While not reducing our precipitation chances to zero, this transition will result in a trend towards less afternoon convection, especially on Tuesday. Wednesday afternoon may see more coverage than Tuesday as the center of the upper ridge shifts to our east. Little in the way of temperature change is expected through the period. Highs in the low to mid 80s will be common across the mountains with upper 80s to around 90 across the Piedmont. Lows in the low to mid 60s across the mountains and upper 60s to near 70 across the Piedmont are expected. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... During this portion of the forecast the shortwave upper ridge will continue its shift east, and then south of the area. A stronger shortwave trough will traverse the Great Lakes region all while our area transitions to a nearly zonal flow. The result will a period of increased chances of daily showers and storms as we develop a train of moisture wrapping clockwise around the upper high, across our region, having its origins from the western Gulf of Mexico. Temperatures will on Thursday will just slightly cooler than recent days, but by the weekend rebound back to readings comparable to earlier in the week. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 656 PM EDT Sunday... Band of deeper convection continues to oscillate along a KBCB- KROA-KLYH line and will likely affect some of these locations past sunset. However given pulse nature, hard to determine if a shra/tsra will directly impact one of the sites so keeping a VCTS including a tempo group during the next couple of hours. Otherwise expecting convection to remain quite isolated elsewhere but enough to include some mention until shortly after loss of heating. Overnight fog will be an issue espcly where rainfall has occurred and in the river valleys. Confidence high enough to have at least IFR or worse at KLWB/KBCB and KLYH late tonight. Not as confident in how low KBLF/KDAN get as some models keeping them no worse than MVFR while fog/stratus quite iffy at KBLF but will leave in MVFR, just delayed until well after midnight. As usual any fog/stratus should be gone by mid morning Monday with VFR expected thereafter with cu fields again building during the afternoon. Extended aviation discussion... The weak cold front will sag through the region Monday night before stalling just south of the area into midweek. This should briefly push deeper moisture to the south by Tuesday with mainly isolated convection Tuesday and perhaps mainly south/east of the taf sites Wednesday. Moisture will return north by Thursday ahead of the next upstream cold front with shra/tsra likely Thursday afternoon and again Friday. Thus VFR conditions are expected for most of the time, with the exception being temporary sub-VFR conditions with any shower or thunderstorm, and during the night with patchy fog and stratus. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...DS LONG TERM...DS AVIATION...AMS/JH/WP
Hazardous weather outlook, Jul 31, 9:29 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 929 PM EDT SUN JUL 31 2016 NCZ003>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-020130- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 929 PM EDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS EVENING COULD BRING ISOLATED DAMAGING WINDS TO THE AREA. HEAVY DOWNPOURS COULD ALSO LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>015-018>020-WVZ042>044-507-508-020130- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 929 PM EDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 5:07 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 507 PM EDT SUN JUL 31 2016 VAZ018-022-023-033-034-312145- CRAIG-ROANOKE-BOTETOURT-BEDFORD-FRANKLIN- 507 PM EDT SUN JUL 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CRAIG...ROANOKE...NORTHEASTERN FRANKLIN...SOUTHWESTERN BOTETOURT AND SOUTHWESTERN BEDFORD COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE... AT 506 PM EDT...A STRONG THUNDERSTORM WAS DEVELOPING NEAR SALEM...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROANOKE... SALEM... VINTON... TROUTVILLE... AND STEWARTSVILLE. THIS INCLUDES THE FOLLOWING LOCATIONS THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3729 8019 3753 8003 3720 7951 3698 7969 TIME...MOT...LOC 2106Z 303DEG 20KT 3733 8005 JH
Special weather statement, Jul 31, 6:09 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT SUN JUL 31 2016
VAZ047-312315-
BUCKINGHAM-
609 PM EDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT
BUCKINGHAM COUNTY...
AT 609 PM EDT...A STRONG THUNDERSTORM WAS OVER WINGINA...MOVING
SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
CENTENARY...
ANDERSONVILLE...
AND WINGINA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3762 7826 3735 7846 3763 7882 3764 7880
3763 7874 3764 7872 3767 7872 3768 7869
3770 7869 3768 7866 3768 7864 3771 7865
3773 7864 3775 7862 3765 7825
TIME...MOT...LOC 2209Z 310DEG 19KT 3766 7869
JHSpecial weather statement, Jul 31, 6:28 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT SUN JUL 31 2016
VAZ034-035-045-046-312330-
APPOMATTOX-AMHERST-CAMPBELL-BEDFORD-
628 PM EDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN APPOMATTOX...AMHERST...NORTH CENTRAL CAMPBELL AND
NORTHEASTERN BEDFORD COUNTIES AND THE CITY OF LYNCHBURG...
AT 628 PM EDT...A STRONG THUNDERSTORM WAS NEAR SEDALIA...MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
AMHERST...
CLIFFORD...
AND BIG ISLAND.
THIS INCLUDES THE FOLLOWING LOCATIONS LIBERTY UNIVERSITY AND THE
NATIONAL D DAY MEMORIAL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3729 7958 3751 7953 3770 7899 3755 7890
3754 7883 3755 7882 3752 7878 3739 7873
TIME...MOT...LOC 2228Z 260DEG 26KT 3744 7942
JHLocal storm report, Jul 31, 7:58 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 5 NNW ROANOKE 37.34N 80.00W
07/31/2016 ROANOKE VA 911 CALL CENTER
TREE BLOCKING LOCH HAVEN DR. TIME RADAR ESTIMATED.
&&
JRUCKMANLocal storm report, Jul 31, 8:03 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG SSW ROANOKE 37.27N 79.96W
07/31/2016 CITY OF ROANOKE VA 911 CALL CENTER
MULTIPLE TREES DOWN ON PATTERSON NEAR 12TH ST BLOCKING
ROAD. TIME RADAR ESTIMATED.
&&
JRUCKMANSpecial weather statement, Jul 31, 8:22 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT SUN JUL 31 2016
VAZ046-059-010115-
CHARLOTTE-APPOMATTOX-
822 PM EDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN APPOMATTOX AND NORTHERN CHARLOTTE COUNTIES...
AT 822 PM EDT...A STRONG THUNDERSTORM WAS NEAR PAMPLIN CITY...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLOTTE COURT HOUSE...
PHENIX...
RED HOUSE...
DRAKES BRANCH...
AND PAMPLIN CITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3689 7859 3717 7884 3720 7882 3721 7886
3724 7887 3743 7871 3740 7863 3738 7863
3738 7860 3734 7860 3727 7868 3720 7869
3719 7868 3719 7864 3717 7864 3714 7859
3715 7855 3713 7851 3708 7848
TIME...MOT...LOC 0022Z 311DEG 21KT 3724 7874
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:44 PM EDT | Special Weather Statement | RNK | Rockingham | 61 min |
| Aug 1, 12:34 AM EDT | Special Weather Statement | RNK | Yadkin | 56 min |
| Aug 1, 12:53 AM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 54 min |
| Aug 1, 1:52 AM EDT | Special Weather Statement | RNK | Stokes | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.